Makin’ Lemonade. :))

IMG_3955      DSCN4762

My doctor thinks my mood changes are the result of going off the Zoloft. Apparently SSRI’s and especially short acting SSRI’s like Zoloft, give people the most trouble when they come off them. And since I have been on Zoloft since the 1990’s, I have a feeling this is going to be a tough “getting off.”

The following are some of the symptoms you can have when you stop taking SSRI’s, (Zoloft is an SSRI, Selective Serotonin Reuptake Inhibitor): “Nausea, vomiting, indigestion like symptoms, abdominal pain, diarrhoea, constipation, loss of appetite and weight loss. Joint and muscle aches and developing a sensitivity to light have also been reported. Other side effects include dry mouth, nervousness, anxiety, headache, depression, insomnia, tremor, dizziness,asthenia (weakness or loss of strength), hallucinations, drowsiness, convulsions, galactorrhoea, sexual dysfunction, urinary retention, sweating, hypomania and mania, movement disorders, visual disturbances, low body sodium concentration and cutaneous bleeding disorders. Suicidal ideation has been linked with SSRI’s.” And specifically for Zoloft: “Tachycardia (increased heart rate, greater than 100 beats per minute), confusion, memory loss, aggressive behaviour, psychosis, pancreatitis (inflammation of the pancreas), hepatitis (inflammation of the liver), jaundice (yellowing of the skin and eyes), liver failure, menstrual irregularities, paraesthesia (spontaneous abnormal tingling sensations), thrombocytopenia (reduced numbers of platelets in the blood).”

Also found this in the literature:

“Potential abnormal synapse activity upon withdrawal of SSRI

Although the exact biological mechanisms underlying withdrawal associated symptoms is unknown, researchers have postulated that discontinuation events result from a sudden decrease in the availability of synaptic serotonin in the face of down-regulated serotonin receptors. Excessive long term synaptic serotonin, causes a down regulation of post synaptic serotonin receptors. There is also an increase in serotonin re-uptake transporters, due to long term blockage, resulting in an increased re-uptake of serotonin from the synaptic cleft into the pre-synaptic neuron. This leads to an overall decrease in serotonin transmission which may produce withdrawal effects.”

http://www.comingoff.com/index.php?option=com_content&task=view&id=13&Itemid=34

What a nightmare. If someone had told me this is what would happen if I went off Zoloft, I would never have started taking it in the first place. I bolded symptoms I’m having. Actually, except the anxiety, I think I am getting off pretty easy, I mean compared to all the symptoms I could possibly have, I truly am getting off easy! And as far as never having taken the Zoloft, I guess just like everything else, Psychiatry is a work in progress. No one knows everything. Drugs come along and are prescribed and when patients have been taking them for a while, it is found out that they don’t control Bipolar 1 (Lamictal), or discontinuing them is quite a big problem (Zoloft).

Well, I am to increase the Seroquel, which will help with the anxiety and depression. Fingers crossed.

Going to keep going to the lab, keep exercising, keep taking pictures. Keep doing ALL the positive things I can muster. Oh yes, keep singing, that is something i love to do. For my dearest husband’s sake, I will also keep making dinner.

Maybe I’ll just make some lemonade too. :))

2 thoughts on “Makin’ Lemonade. :))

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s